Glipizide And/or Other Things to Add to Metformin? Cinnamon Too?
It's easy these days to eliminate all sugar, as if we're allergic to it.
Nearly everything, candy, cake, pudding, comes with sugar substitutes.
I've read that it may be best to avoid Splenda, made from real sugar, and too much Fructose. Still having trouble myself, age 71, T2 dxed in 1980's, complications start after 20 yrs. For me it's foot ulcers, on a bunion, which get infected and if it goes into bone, can cause amputation. Also have advanced proliterating retinopathy, frequent panretinal lasers.
I've recently switched from regular Metformin because it was causing so much heartburn indigestion, to Metformin ER, which is 4 pills a day, two Am and two PM, and my readings aren't as good as before. Yet. A1C's usually 6.5. Recently a pharmacist's instructions on the bottle were to take all 4 pills at night. No way. If you go too low at night I'm afraid you could die in your sleep. I usually wake up when I get anywhere from 74 to 49 or below, but have no guarantee that I always would wake up. Same goes for the Novolog I tried. It doesn't hurt, injecting it into your stomach with a quick jab, but I went too low and it just doesn't feel normal.
Glipizide is the one thing I've been on the longest. And I'm looking for something mild to replace Avandia. Metformin 2000 a day is the limit. You have to add other things.
Probably a hospital or health dept near you has free diabetes classes, which help a lot, imo, informing you of new developments. I need to go again, it's been so long. Not sure my cinnamon toast is helping any more like it used to.
Last edited by Eagle; 09-25-2007 at 06:35 AM.